DOI: http://dx.doi.org/10.18203/2349-3933.ijam20181091

Piperacillin/tazobactam induced toxic epidermal necrolysis and drug induced liver injury

Hardeep S. Deep, Mohit Kumar, Barjinder Pal Singh, Nisha Kajla

Abstract


The liver and skin are the organs most commonly involved in serious adverse drug reactions. Rarely a drug reaction can affect both organs concurrently. The association of drug induced liver injury (DILI) and toxic epidermal necrolysis (TEN) is even rarer and may be rarely reported. This is a case report on development of both TEN and DILI following use of piperacillin / tazobactam. We describe our experience of DILI occurring in association with TEN including the etiological agent responsible, its clinical/ biochemical characteristics and ultimate outcome.


Keywords


DILI, Piperacillin, SJS, Steven Johnson syndrome, Tazobactam, TEN, Toxic epidermal necrolysis

Full Text:

PDF

References


Surjit R, Sharanjeet K. Toxic epidermal necrolysis induced by rarely implicating drugs. Indian J. Pharmacol. 2012;44(2):272-3.

Milir SM, Kelsy L, Neilendu K. Post-operative SJS secondary to piperacillin-tazobactam. IJLRI. 2013;4(6):36-20.

Neki NS, Singh SG, Amritpal S, Amanpreet K. Paracetamol induced Steven Johnson syndrome: toxic epidermal necrolysis overlap: the unusual suspect. Int J Med Health Res. 2016;12(2):59-61.

Bjornsson E. Drug induced liver injury in clinical practice. Aliment Pharmacol Ther. 2010;321:3-13.

Chopra M, Garcia R, Sultan S. A case of oral sparing TEN. Am J Respiratory Critical Care Med. 2017;195:A592.

Milir SM, Kelsy L, Neilendu K. Post-operative SJS secondary to piperacillin-tazobactam. IJLRI. 2013;4(6):36-20.

Eulalin P, Luisa I, Monica S. Paracetamol in therapeutic dosages and acute liver injury: Causality assessment in a prospective case series. BMC Gastroenterol. 2011;11(1):80.